gastroparsis

sweetbev
By sweetbev Latest Reply 2011-05-05 14:06:13 -0500
Started 2009-11-26 16:49:07 -0600

anyone else here suffer from this it is horrible


9 replies

glee9349
glee9349 2011-05-05 14:06:13 -0500 Report

I have suffered from it for many years and have been on many meds but there isn't much more they can do now but treat symptoms. I am on phenergan for the nausea and i take 30mg of domperidone out of Cananda 4 times a day i take it before meals and before bed it has helped a little. I don't heal well from wounds im still fighting from a surgery from last year so having the stomach pacemaker is not an option for me but it might be something you need to talk to your doctor about. Keep chin up there are treatments. **hugs** hun.

mindiee
mindiee 2011-05-05 01:21:17 -0500 Report

I have gastroparesis and have had it for three years (almost two years before my diagnosis of diabetes) It took me over a year to be diagnosed and I was almost to a point about two years ago where I was on a feeding tube unable to get any nutrients in and I was constantly in the hospital for dehydration. Then suddenly I got a little better… still nauseas, in pain and vomiting constantly when I had another attack this past year (after I got diagnosed with diabetes) they blamed it on my blood sugars *which ended up not being true* and again I was two weeks shy of getting a feeding tube when my endo came up with a diet that seemed to stay down. I am on Zofran, Phenergen, benadryl and compazine for nausea on top of that I am on a bunch of other meds for GERD and other related issues to the GP. Most people are placed on Reglan or Domperidone but because of a heart condition I cannot be placed on Domperidone and I am allergic to Reglan. Domperidone is not sold in the usa but you can get it with a perscription from pharmacies in canada and australlia… I mean I got to Mass General and they are all for perscribing it If I could take it. You could also take Erythromycin which is a antibiotic which irritates the stomach into working better. Did you get a GES study done? what where the results if so?

kimod1013
kimod1013 2011-05-05 00:49:10 -0500 Report

My Father-in Law had this. It took forever for doctor's to diagnoise him. We went to specialist in Houston who wanted to put a tube in him to feed him. He was sick for six months, throwing up all the time and losing weight. FINALLY with him they found single cell lung cancer and that can cause gastropraresis too. He was 79 and passed away about 6 months after he was diagnoised. It is a terrible thing to have to live with this. I am sooooo sorry! God Bless you and take care.

great dane
great dane 2009-11-29 12:46:40 -0600 Report

Reglan (generic is metoclopramide) is the drug that is prescribed for this I believe its function is to keep things moving in your alimentary canal, That plus stool softeners has helped me.

Turtle
Turtle 2009-11-28 10:13:04 -0600 Report

wow, I have never heard of this before! I hope I never get it. I am sorry for those who do get it.
Turtle

Elrond
Elrond 2009-11-26 21:29:05 -0600 Report

I think it's possible that I might have a little of it; I just didn't know what to call it. I have very little appetite and must force myself to eat. Then, I go for days without a bowel movement. I'm forced to use a lot of laxatives and stool softeners just to get things moving. I haven't vomited with it, but sometimes feel like it. Constant complaints to every health care professional I talk to have fallen on deaf ears.

judy makowski
judy makowski 2009-11-26 21:46:58 -0600 Report

I don't know if this will help but the docs put me on a med for a while because my stomach wasn't emptying due to the diabetes. This was suppossed to stimulate everything to move better.

I to suffered from constipation and my doc said to take magnesium at night and that has helped considerably.

sweetbev
sweetbev 2009-11-26 18:45:24 -0600 Report

my husband is type 2 in the last 2 yrs he has become quite ill with gastroparsis..this is cause by the intestines going numb (like the feet do) with this the intestines doesnt know there is food and therefore the stomach fills up and with no place to go they begin throwing up…anyone else have similar problems